Saturday, November 5, 2011


It will be two weeks tomorrow since I had a flu shot. I don't typically get them, but this year my new doctor encouraged it because of my risk factor of asthma. I'd had an H1N1 shot (without the preservative thimerosal) 2 years ago with no major complications, and I thought about how I'm healthier now than I was then, so I should be able to tolerate it. I decided that I should go for it, even if I had a few days of feeling run-down. However, I completely forgot to ask for the thimerosal-free injection.

As I was falling asleep the night of the shot, I felt my face start to tingle on the left side (the side my shot had been given). Since then, I've had off and on tingling in my face, which later moved to my arm and hand. One week after the shot, I also developed swollen, painful lymph nodes in my neck, a low fever, and fatigue. The reaction has been scary, to say the least, since I don't know how long it will last or how bad it will get. Though very rare, the dreaded reaction of Guillain-Barre Syndrome is always in the back of my mind when my arm feels strange. Will I suddenly feel weak and lose the ability to move?  Or will this tingling just ease off over the next few weeks?  Though I believe I will be ok, there are no sure answers.

Coping with multiple challenges was already difficult before the shot, so I have been struggling with God over this added burden. I feel like I just can't take one more thing, but one more thing has come anyway. What do we do when our already swamped boat gets hit with a fresh wave?

The thing we should NOT do is read about horror stories involving extensive nerve damage on the Internet. Did that. Not helpful.

But what has fostered peace in my heart is my loving Father in Heaven. I know he is with me through this. I know my friends are praying for me and thinking about me. I know that I have a doctor who is listening and monitoring me. In the end, this experience will serve to increase my faith.

My mom sent me a song that I have heard on the radio a hundred times, but I never stopped to really listen to the lyrics until today. If you are feeling completely overwhelmed, take a second to read the words in this song by Mandisa. It filled me with hope that one day, because of Christ's work in me, I will be stronger.

"He exhorted them all to remain faithful to the Lord with steadfast purpose" Acts 11:23

1 comment:

Anonymous said...

Hi it is Corrine. long time no posts. Just wondering what you have been up to or how you have been feeling. I finally switched some drugs that were making me real sick. Now I am feeling better. Although it seems that dys has a total mind of its own. Do you ever have periods where you just want to just avoid contact with people. I think I just took a dys-vacation. and now I feel ready to get on the path of getting one foot infront of the other any try to increase what I can in my body. It seems to me that for me the rest and digest part of my brain overshoots everything. It is frustrating.. the dys storms cut everything out and then it is a gradual recovery to below normal... sometimes i get sick of the crash and recover cycle. I wish there was some way to interrupt it. ha interrupt what I don't have control over. yes i am a optimist and heart and soul.
faith and belief....if ever there was an illness to test it and try it and grow it... dys would be in the top 10????

send me and email some time. I pray all is well. I know that you have your hands full in looking after family.

blessings, strenght and health.

hope you get back to posting again